Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 37, NWS Wichita, KS

November 2, 201417 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 2, 2014, 1:47 AM CST for 17 counties in Kansas. It took effect at Nov 2, 2014, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2014, 1:47 AM CST (07:47 UTC)
In effect from
Nov 2, 2014, 11:00 AM CST
Expired
Nov 2, 2014, 5:00 PM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WWUS73 KICT 020747
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
147 AM CST SUN NOV 2 2014


KSZ032-033-047>053-067>069-082-083-091>093-021600-
/O.NEW.KICT.WI.Y.0037.141102T1700Z-141102T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA...
ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
147 AM CST SUN NOV 2 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE WINDS WILL INCREASE BY LATE THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON HOURS.

* IMPACTS...FROM THE STRONG SOUTH WINDS COULD MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE
  TRAVELING ON EAST TO WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
2 follow-up statements
615 
WWUS73 KICT 022125
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CST SUN NOV 2 2014

...A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL AND
SOUTH-CENTRAL KANSAS UNTIL 5 PM THIS AFTERNOON...

KSZ032-033-047>053-067>069-082-083-091>093-022300-
/O.CON.KICT.WI.Y.0037.000000T0000Z-141102T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA...
ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
325 PM CST SUN NOV 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WINDS...SUSTAINED FROM THE SOUTH AROUND 30 WITH GUSTS UP TO 45
  MPH.

* TIMING...THE WINDS WILL CONTINUE UNTIL LATE THIS AFTERNOON.

* IMPACTS...FROM THE STRONG SOUTH WINDS COULD MAKE DRIVING 
  DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE 
  TRAVELING ON EAST TO WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS SUSTAINED FROM 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ES
140 
WWUS73 KICT 022249
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CST SUN NOV 2 2014

KSZ032-033-047>053-067>069-082-083-091>093-030000-
/O.EXP.KICT.WI.Y.0037.000000T0000Z-141102T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA...
ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
449 PM CST SUN NOV 2 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

WIND SPEEDS WILL CONTINUE TO DECREASE AS WE MOVE THROUGH THE
EVENING HOURS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 2, 1:40 AM CST, 7 minutes earlier.

Area forecast discussion, Nov 2, 1:40 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
140 AM CST SUN NOV 2 2014

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 134 AM CST SUN NOV 2 2014

SOUTH WINDS WILL BE ON THE INCREASE TODAY AND COULD HIT ADVISORY
LEVELS BY MID DAY...AS PRESSURE GRADIENT TIGHTENS ALONG WITH DEEPER
MIXING TAPPING INTO STRONGER WINDS AROUND 900MB THEREFORE WE WILL
HOIST A WIND ADVISORY. MEANWHILE...CURRENT SATELLITE IMAGERY SHOWS
NEXT WEATHER SYSTEM OVER THE WEST COAST WHICH WILL TRAVEL EASTWARD
AND EJECT OUT INTO THE CENTRAL PLAINS FOR MONDAY. MOISTURE WILL
STREAM NORTHWARD ACROSS THE REGION AHEAD OF THIS UPPER LEVEL WAVE
FOR MONDAY/MONDAY NIGHT...AND SET THE STAGE FOR SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS. THE BETTER RAIN CHANCES WILL AFFECT EASTERN
KANSAS FOR LATE MONDAY AFTERNOON/NIGHT. THE RAIN WILL LINGER OVER
FAR SOUTHEAST KANSAS ON TUESDAY MORNING THEN TAPER OFF FOR THE
AFTERNOON...AS THE ASSOCIATED COLD FRONT MOVES FURTHER EAST OF
SOUTHEAST KANSAS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 134 AM CST SUN NOV 2 2014

CONFIDENCE IS HIGH THAT DRY WEATHER CONDITIONS WILL PREVAIL THIS
PERIOD...AS LOW LEVEL MOISTURE IS SHOVED WELL SOUTH OF THE REGION
AND UPPER LEVEL NORTHWEST FLOW REGIME IS ENHANCED. TEMPERATURES
WILL BE NEAR NORMAL WITH PLENTY OF SUNSHINE EXPECTED FOR
WEDNESDAY...FOLLOWED BY A BRIEF COOL DOWN ON THURSDAY AS A UPPER
LEVEL WAVE PUSHES COOLER AIR INTO KANSAS BUT TEMPERATURES WILL
REBOUND THEREAFTER.

JAKUB

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1150 PM CDT SAT NOV 1 2014

SCATTERED MID AND HIGH CLOUDS WILL PREVAIL WHILE BREEZY SOUTHERLY
WINDS PERSIST ACROSS THE AREA THROUGH THE 24-HR FORECAST. THE
PRESSURE GRADIENT WILL INCREASE ACROSS THE AREA ON SUNDAY
RESULTING IN SOUTHEAST WINDS AT 25 TO 35 KNOTS. SPEEDS ARE
EXPECTED TO DECREASE TOWARD 00Z ON MON BUT REMAIN BREEZY THROUGH
THE NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  51  65  45 /  10  10  60  80
HUTCHINSON      67  52  66  42 /  10  20  60  60
NEWTON          65  51  63  43 /  10  10  60  70
ELDORADO        65  50  64  46 /  10  10  60  80
WINFIELD-KWLD   65  50  65  47 /  10  10  60  80
RUSSELL         72  52  65  36 /  10  20  40  40
GREAT BEND      71  52  65  37 /  10  20  40  40
SALINA          67  53  65  39 /  10  20  60  60
MCPHERSON       67  52  64  41 /  10  20  60  60
COFFEYVILLE     64  48  65  50 /  10  10  50  90
CHANUTE         63  48  64  50 /  10  10  50  90
IOLA            63  48  63  49 /  10  10  50  90
PARSONS-KPPF    63  48  64  50 /  10  10  50  90

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR KSZ032-033-047>053-067>069-082-083-091>093.

&&
Hazardous weather outlook, Nov 1, 4:06 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT SAT NOV 1 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
406 PM CDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE SUNDAY AFTERNOON
GENERALLY ALONG AND WEST OF INTERSTATE 35...AS SOUTHERLY WINDS
INCREASE AND TEMPERATURES WARM.

WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE
REGION WIDE MONDAY THROUGH EARLY TUESDAY...STRONG OR SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CDJ/VJP

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.